Announcement

Collapse
No announcement yet.

Mentally and physically exhausted so bad

Collapse
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Mentally and physically exhausted so bad

    Hi.

    -20 years old.
    -live in Norway
    -Isotretinoin 80mg a day for 3 months.

    I have been diagnosed with MGD and blepharitis

    Symptoms started as slight discomfort in my right eye a dull feeling, tried antibiotics artificial tears etc. Slowly got worse for the next 3 months before it stopped progressing aggressively.

    Isotretinoin:
    Is a systematic drug that affects your entire body, the main function that they the drug affects is the oil producing glands by reducing the physical size of the glands around 30-60% and reduce the amount of oil the glands produce by around 20-30%. Been known to cause stomach issues as it can destroy the protective oil layer protecting your stomach and a ton of other issues. These effects with gland seems irreversible and doctors keeps ignoring the dangers and says the worst that will happen is dryness while you are on the drug.
    Around 95% of 24 million people that have taken the drug hasnít reported any side effects that didnít go away after they stopped taking the drug. 3-4% has side effects for 2-3 months after the last dosage and around 1% have permanent severe side effects.
    Issues:
    Right eye:
    Constant severe discomfort.
    Blurry fluctuating discomfort.
    Slight periodic color changes green tint, red tint. Like 2 different computer screens with different color calibration.
    Thick gland expression Vaseline consistency.
    Constant inflamed eyelids.
    Greatly reduction in the amount of tear fluids my eye produce.
    Left eye: Basically, all the above expect the constant discomfort and really symptoms are not too bad.

    What I am doing everyday right now:
    Cleaning eyelids 5 times a day with water and blephaclean wipes.
    Blephasteam twice a day.
    Artificial tears all the different brand. Also taking Maxitrol 4 times a day for the last 2-3weeks
    Omega 3 (EPA: 1216mg, DHA: 860mg, DPA: 100mg)
    Tetracycline 250mg (prevent infections in the eye)
    Zinz: 25mg
    Vitamin C: 200mg
    Magnesium: 600mg (A little over the recommended dosage, isnít dangerous might cause diarrhea as worst-case scenario.)


    Doctors:
    Donít believe me
    Says it is all in my head.
    They cannot do anything.
    It will gradually become better by itself.



    Is your issues constant discomfort?
    What can i ask the doctors to test?
    How did your issues progress?

    What have helped you?


    I hope by receiving information that i can post doctors option and test etc. As i might have the possibility to help others.
    Last edited by Thalamus; 23-Oct-2017, 12:22. Reason: Bad first post, cleaned it up.

  • #2

    Hi Thalamus
    we all can relate well. People do get their life back, like Lauren48, Hokucat.
    I have also improved to a reasonable/manageable level. I would suggest you focus on lid cleanser & diet first to put inflammation under control.

    If you have inflammation, not sure if (wet) heat is ok - please consult doctor.
    Do you feel better after Blephasteam?

    lid cleanser with pure Hypochlorous Acid, like Avenova or Heyedrate Lid & Lash Cleanser, has helped me greatly.
    Many/more doctors in USA recommend it. It is only available in USA but I managed to find an alternative, NatraSan spray/made in UK. Please do more research after all they are different.
    What I understand is: it is effective/safe (no bacterial resistance).

    Learn/explore new things and
    think positively! Good luck!
    Last edited by MGD1701; 09-Apr-2018, 03:34.

    Comment


    • #3
      If anyone knows if i can change the titel to "Isotretinoin dry eyes issues"
      Originally posted by MGD1701 View Post
      !
      Hi, thanks for the reply, I donít think I can buy the wipes as they are really expensive to import taxes etc, and if they aren't white-listed here they are illegal But, i will check and see if i can save up and try to import them and see if they work. I Live in Norway so prices and taxes are high but I have access to free health care.

      inflammation is caused by the glands not expressing oil and causes bacteria growth, Blephasteam shouldn't be dangerous as i got recommend it by a specializes doctor here.

      I have IBS after i took antibiotics the year before and that causes me to have issues with food tolerance i mostly eat food according to the low food map diet.
      And that has greatly reduced my stomach issues.
      Normally had low amounts of vitamin D and that's normal in Norway as we donít have a lot of sun.

      Do you have constant pain/discomfort in your eyes no matter what you do?

      I forgot to add that I also struggle with light sensitivity and after glows after looking at lights and also see floaters and have had visual snow since as far as I can remember. Visual snow and floaters has gotten worse after I took isotretinoin.

      Comment


      • #4
        Have you tried eye drops that are oil-based to replace the missing oils? For example Cationorm which has mineral oil:

        http://www.santen.eu/no/products/dry...cationorm.aspx

        Some try things like Lipiflow, Mibiflow, Intense Pulse Light therapy to apply heat and/or pressure to the glands. But there may be a scarring / hard keratinization factor blocking the glands. Some find meibomian gland probing helpful for that but depending on your country it can be hard to find someone experienced to do it safely.

        Recently there was a study in Japan that found active Vitamin D3 cream (previously for psoriasis, Oxarol) to be helpful for breaking down the hard skin blocking the meibomian glands and restoring function. There are other psoriasis creams out there they could also experiment with for this, sadly I don't think any are officially approved for use on eyelids yet, some doctors may be open to off-label use.

        https://bmcophthalmol.biomedcentral....886-017-0482-7

        Floaters and visual snow - Maybe a retina specialist eye doctor can look into this.
        Sufferer due to Toxic Epidermal Necrolysis.
        Avatar art by corsariomarcio

        Comment


        • #5
          As for tests for meibomian gland function, you can ask them to try and manually express the glands and check under the eyelids. There's also machines to try and take a picture of how the meibomian glands are shaped, but not all may have these available due to their cost so best to ask around first e.g. meibography and Lipiview. For inflammation there are tests like Inflammadry, again may not be something all doctors have to hand as it's something they order in.
          Sufferer due to Toxic Epidermal Necrolysis.
          Avatar art by corsariomarcio

          Comment


          • #6
            Hi Thalamus

            Lid wipes: if you can not get it, still good to search, maybe there are similiar ones - this is how I found the spray. Good luck!

            Pain: I did not suffer (short/sharp/sudden) pain any more - for 7 months.
            I find wash eye with warm running water (about 6-10 times) helped, twice a day (before Blephasteam) and wear sleeiping/swimming goggle, if you have night/morning pain. I beleive the pain is related to the cornea.

            If your glands are too clogged - best is to get them open sooner - LipiFlow helped me about 65% as I can not find doctors who express glands manually - pity as it is effective.

            Isotretinoin: maybe you can overcome side effect by diet??


            light sensitivity: seems all dry eye suffers have this issue. I now think it is an early sign of dry eye.


            Doctors: maybe you should find a more knowledgeable one who has solutions/treament plans for you before worsening?? If you can not find one, London has the dry eye center.

            blinking exercise: if you use pc all the time, you are likely a partial blinker - then blinking exercise is important.

            If you are a female, good to avoid make-up at the moment.



            Last edited by MGD1701; 09-Apr-2018, 03:36.

            Comment


            • #7
              Please look into scleral lenses--they may be the only thing that can help you significantly in the shortest amount of time. The effects of isotretinoin are irreversible for many, or will take years to improve. It was basically used as chemotherapy before it was found to help acne by killing all the glands in your body.

              Comment

              Working...
              X

              Debug Information